MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP NEPTUNE 3 ROVER (120V); APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP NEPTUNE 3 ROVER (120V); APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED
Catalog Number 0703001000
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/15/2024
Type of Reportable Event Death
Event or Problem Description
It was reported by the sales rep that during surgery, the neptune 3 rover was connected to the atrium oasis dry suction water seal chest drain.Upon connection, the surgeon requested suction on the neptune be increased, which is not advised per the ifu (see additional mfg narrative for details).It was reported that the patient passed away post-op and that the patient was unhealthy prior to the procedure.There were no alleged malfunctions of the rover during the procedure that caused or contributed to the patient's death.
 
Additional Manufacturer Narrative
Per neptune 3 waste management system, ifu 0703-001-700 rev-ab: page 8: 4.2 connection safety warnings: inappropriate connection hazard.Do not connect directly to chest tubes.Do not connect to closed wound drains.Do not connect directly to tracheal tubes.Not for use as a suction source for: intermittent suction applications, patient positioner devices, organ stabilizer/positioner devices, death or serious injury can result from inappropriate connections.

Brand Name
NEPTUNE 3 ROVER (120V)
Common Device Name
APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key20212283
Report Number3015967359-2024-01795
Device Sequence Number12727122
Product Code JCX
UDI-Device Identifier07613327116656
UDI-Public07613327116656
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number0703001000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown